Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 129, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Dec 20, 2007, 5:52 AM CST for Rapides Parish, Vernon Parish, Louisiana. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 20, 2007, 5:52 AM CST (11:52 UTC)
- Expired
- Dec 20, 2007, 6:15 AM CST
- In force
- 23 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Rapides Parish, LA, Vernon Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 20, 6:10 AM CST | HAIL 0.88 | Hornbeck, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 276 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 201152
SVRLCH
LAC079-115-201215-
/O.NEW.KLCH.SV.W.0129.071220T1152Z-071220T1215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
552 AM CST THU DEC 20 2007
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN RAPIDES PARISH IN CENTRAL LOUISIANA...
NORTHERN VERNON PARISH IN WEST CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...SLAGLE...ANACOCO...
* UNTIL 615 AM CST
* AT 548 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF ANACOCO...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES NORTH OF ANACOCO BY 555 AM CST...
LAT...LON 3151 9270 3119 9272 3120 9355 3128 9353
3128 9343 3137 9339 3136 9293
TIME...MOT...LOC 1152Z 258DEG 27KT 3133 9341
$$
K. KUYPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 20, 5:47 AM CST, 5 minutes earlier.
Area forecast discussion, Dec 20, 5:47 AM CST, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 547 AM CST THU DEC 20 2007 .DISCUSSION...UPPER TROF CURRENTLY HEADING THROUGH CENTRAL TEXAS...WITH NUMEROUS SHOWERS AND THUNDERSTORMS BREAKING OUT AHEAD OF IT OVER SOUTHEAST TEXAS INTO ARKANSAS. PRETTY MUCH GARDEN VARIETY CONVECTION OVER OUR NECK OF THE WOODS THUS FAR...BUT AS GREATER LIFT AND INSTABILITY SPREAD EAST...AN INCREASE INTENSITY AND COVERAGE IS EXPECTED TO FOLLOW SUIT. LATEST LAPS ANALYSIS SHOWS THE BEST LIFT OCCURRING AHEAD OF THE AXIS OF GREATEST INSTABILITY...AS WAS PROGGED BY THE GFS YESTERDAY. NEVERTHELESS...THERE IS SUFFICIENT SHEAR IN PLACE TO SUPPORT SEVERE THUNDERSTORMS...INCLUDING TORNADOES...AND WILL CONTINUE TO MENTION SEVERE THUNDERSTORMS IN THE ZFP...ALONG WITH HEAVY RAINFALL. MAJORITY OF ACTIVITY EXPECTED TO HAVE ENDED BY THIS AFTERNOON...WITH DRIER AND THEN COOLER AIR EXPECTED TO FILTER INTO THE REGION BY TONIGHT. A WET GROUND...CLEAR SKY...LIGHT WINDS AND A VERY DRY ATMOSPHERE ABOVE THE NOCTURNAL BOUNDARY LAYER COULD LEAD TO SOME RADIATION FOG TONIGHT INTO FRIDAY MORNING...AND HAVE INSERTED PATCHY FOG INTO THE GRIDS/ZFP. WITH DRY AIR IN PLACE UNDERNEATH SHORTWAVE RIDGING ALOFT...TEMPERATURES WILL BE QUITE WARM ON FRIDAY...AND HAVE GONE AOA THE WARMEST GUIDANCE. NEXT BONE FIDE COLD FRONT STILL PROGGED TO MOVE THROUGH THE AREA ON SATURDAY...AND ALTHOUGH THERE ARE SOME TIMING/MOISTURE AVAILABILITY DIFFERENCES...FELT CONFIDENT IN INCREASING POPS A LITTLE FOR SATURDAY. SUNDAY WILL BE DRY IN THE WAKE OF THIS FRONT...BUT THE FORECAST BEYOND THIS IS STILL FRAUGHT WITH UNCERTAINTY...WHICH IS NOT UNCOMMON IN A PROGRESSIVE PATTERN. HAVE STUCK WITH THE ECMWF FOR THE MOST PART...SINCE IT HAS REMAINED MORE CONSISTENT THAN THE GFS...BUT BE AWARE THAT THE FORECAST BEYOND SUNDAY COULD CHANGE QUITE A BIT BETWEEN NOW AND THEN. && .AVIATION...NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED ACROSS THE AREA TODAY...WITH THE GREATEST CHANCE AT KBPT-KLCH-KAEX EARLY THIS MORNING...SHIFTING TO KLFT AND KARA BY LATE MORNING/EARLY AFTERNOON. SOME OF THE STORMS COULD BE SEVERE...WITH DAMAGING WINDS...HAIL...AND TORNADOES ALL POSSIBLE. OTHERWISE...WIND GUSTS UP TO 40 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAINFALL WILL BE HAZARDS WITH STRONGER THUNDERSTORMS. && .MARINE...SOUTHERLY WINDS ARE FORECAST TO INCREASE TODAY INTO THE 15 TO 20 KNOT RANGE AHEAD OF A SURFACE FRONT THAT IS FORECAST TO MOVE THROUGH THE AREA. WILL HEADLINE SCEC FOR ALL MARINE ZONES. A LIGHT TO MODERATE NORTHERLY FLOW WILL PREVAIL IN THE WAKE OF THE BOUNDARY TONIGHT...WITH A LIGHT ONSHORE FLOW RESUMING ON FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... KLCH 75 49 76 58 / 90 10 10 20 KBPT 76 51 77 58 / 80 10 10 20 KAEX 72 47 75 53 / 80 10 10 20 KLFT 74 51 75 56 / 90 10 10 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...SCEC ALL MARINE ZONES TODAY. && PUBLIC/MARINE...13 AVIATION...19
Hazardous weather outlook, Dec 19, 3:44 PM CST, 14 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 344 PM CST WED DEC 19 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-202145- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 344 PM CST WED DEC 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY TONIGHT. AFTER MIDNIGHT...SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS A POSSIBILITY. TOWARDS DAYBREAK...SOME OF THESE STORMS COULD ALSO PRODUCE TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ONGOING FROM TONIGHT WILL CONTINUE TO HAVE THE POTENTIAL FOR ISOLATED TORNADOES...LARGE HAIL...AND DAMAGING WINDS THROUGH MIDDAY THURSDAY. ANOTHER COLD FRONT IS EXPECTED TO APPROACH THE REGION LATE FRIDAY NIGHT. THERE WILL BE POTENTIAL FOR SEVERE WEATHER WITH THIS SYSTEM ON LATE FRIDAY NIGHT THROUGH SATURDAY. A THIRD COLD FRONT IS FORECAST LATE MONDAY. ONCE AGAIN...THERE WILL BE POTENTIAL FOR SEVERE WEATHER WITH THIS SYSTEM LATE MONDAY THROUGH EARLY TUESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT THROUGH THURSDAY MIDDAY. ERICKSON
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 6:13 AM CST | Severe Thunderstorm Warning | LCH | Vernon | 62 min |
| Dec 20, 6:19 AM CST | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 56 min |
| Dec 20, 8:17 AM CST | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Evangeline, Rapides, Vernon | 58 min |
| Dec 20, 9:25 AM CST | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 65 min |
| Dec 20, 9:58 AM CST | Severe Thunderstorm Warning | LCH | Calcasieu | 62 min |
| Dec 20, 10:31 AM CST | Severe Thunderstorm Warning | LCH | Jefferson Davis | 29 min |
| Dec 20, 12:24 PM CST | Special Marine Warning | LCH | 2 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.